Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Nov 1, 2014, 1:21 PM EDT for 4 counties in Georgia; 4 counties in South Carolina. It took effect at Nov 2, 2014, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2014, 1:21 PM EDT (17:21 UTC)
- In effect from
- Nov 2, 2014, 3:00 AM EST
- Expired
- Nov 2, 2014, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Edgefield County, SC, McCormick County, SC, Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 94 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WWUS72 KCAE 011721 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 121 PM EDT SAT NOV 1 2014 ...LAKE WIND ADVISORY IN EFFECT THROUGH 10 AM SUNDAY... ...A FREEZE WARNING HAS BEEN POSTED FOR THE LOWER PIEDMONT OF SOUTH CAROLINA AND MUCH OF THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA FOR TONIGHT... ...A FREEZE WARNING HAS BEEN POSTED FOR ALL OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA FOR SUNDAY NIGHT... GAZ040-063>065-SCZ018-020-025-026-021000- /O.NEW.KCAE.FZ.W.0004.141102T0800Z-141102T1300Z/ /O.NEW.KCAE.FZ.W.0005.141103T0700Z-141103T1300Z/ /O.CON.KCAE.LW.Y.0016.000000T0000Z-141102T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-MCCORMICK-NEWBERRY-EDGEFIELD- SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...MCCORMICK...NEWBERRY...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING 121 PM EDT SAT NOV 1 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 2 AM TO 8 AM EST MONDAY. * WINDS...IT WILL REMAIN BREEZY WITH GUSTS AROUND 25 KNOTS ON AREA LAKES THROUGH TONIGHT. * TEMPERATURE...LOW TEMPERATURES WILL BE AROUND FREEZING OVER MUCH OF THE CENTRAL SAVANNAH RIVER AREA AND LOWER PIEDMONT OF SOUTH CAROLINA TONIGHT. FREEZING TEMPERATURES WILL OCCUR AGAIN SUNDAY NIGHT. * IMPACTS...THE STRONG WINDS WILL PRODUCE ROUGH WAVES AND CHOP ON AREA LAKES...WHICH WILL PRODUCE DIFFICULT CONDITIONS FOR SMALL WATERCRAFT. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ077-SCZ015-016-021-022-027>031-035>038-041-021000- /O.NEW.KCAE.FZ.W.0005.141103T0700Z-141103T1300Z/ /O.CON.KCAE.LW.Y.0016.000000T0000Z-141102T1500Z/ BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...WINNSBORO...CAMDEN...LUGOFF...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 121 PM EDT SAT NOV 1 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST MONDAY. * WINDS...IT WILL REMAIN BREEZY ON AREA LAKES WITH GUSTS AROUND 25 KNOTS THROUGH TONIGHT. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL BE GENERALLY 33 TO 37 DEGREES. FREEZING TEMPERATURES MAY OCCUR IN A FEW LOCATIONS ESPECIALLY IN THE PIEDMONT AND WESTERN MIDLANDS. MORE WIDESPREAD FREEZING TEMPERATURES WILL OCCUR SUNDAY NIGHT WITH LOWS IN THE UPPER 20S TO AROUND 30. * IMPACTS...THE STRONG WINDS WILL PRODUCE ROUGH WAVES AND CHOP ON AREA LAKES...WHICH WILL PRODUCE DIFFICULT CONDITIONS FOR SMALL WATERCRAFT. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
404 WWUS72 KCAE 020735 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 235 AM EST SUN NOV 2 2014 ...LAKE WIND ADVISORY IN EFFECT THROUGH 10 AM SUNDAY... ...A FREEZE WARNING CONTINUES FOR THE LOWER PIEDMONT OF SOUTH CAROLINA AND MUCH OF THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA EARLY THIS MORNING... ...A FREEZE WARNING HAS BEEN POSTED FOR ALL OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA FOR TONIGHT... GAZ040-063>065-SCZ018-020-025-026-021545- /O.CON.KCAE.FZ.W.0004.141102T0800Z-141102T1300Z/ /O.CON.KCAE.FZ.W.0005.141103T0700Z-141103T1300Z/ /O.CON.KCAE.LW.Y.0016.000000T0000Z-141102T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-MCCORMICK-NEWBERRY-EDGEFIELD- SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...MCCORMICK...NEWBERRY...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING 235 AM EST SUN NOV 2 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... * WINDS...NORTHWEST WINDS WITH GUSTS AROUND 25 KNOTS ON AREA LAKES WILL SLOWLY DIMINISH THROUGH MID-MORNING. * TEMPERATURE...LOW TEMPERATURES WILL BE AROUND FREEZING OVER MUCH OF THE CENTRAL SAVANNAH RIVER AREA AND LOWER PIEDMONT OF SOUTH CAROLINA EARLY THIS MORNING. FREEZING TEMPERATURES WILL OCCUR AGAIN LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...THE STRONG WINDS WILL PRODUCE ROUGH WAVES AND CHOP ON AREA LAKES...WHICH WILL PRODUCE DIFFICULT CONDITIONS FOR SMALL WATERCRAFT. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ077-SCZ015-016-021-022-027>031-035>038-041-021545- /O.CON.KCAE.FZ.W.0005.141103T0700Z-141103T1300Z/ /O.CON.KCAE.LW.Y.0016.000000T0000Z-141102T1500Z/ BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...WINNSBORO...CAMDEN...LUGOFF...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 235 AM EST SUN NOV 2 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... * WINDS...NORTHWEST WINDS WITH GUSTS AROUND 25 KNOTS ON AREA LAKES WILL SLOWLY DIMINISH THROUGH MID-MORNING. * TEMPERATURE...LOW TEMPERATURES EARLY THIS MORNING WILL BE IN THE 33 TO 37-DEGREES RANGE. FREEZING TEMPERATURES MAY OCCUR IN A FEW LOCATIONS ESPECIALLY IN THE PIEDMONT AND WESTERN MIDLANDS. MORE WIDESPREAD FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT INTO EARLY MONDAY MORNING WITH LOWS IN THE UPPER 20S TO AROUND 30. * IMPACTS...THE STRONG WINDS WILL PRODUCE ROUGH WAVES AND CHOP ON AREA LAKES...WHICH WILL PRODUCE DIFFICULT CONDITIONS FOR SMALL WATERCRAFT. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
178 WWUS72 KCAE 021308 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 808 AM EST SUN NOV 2 2014 ...A FREEZE WARNING HAS BEEN POSTED FOR ALL OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA FOR TONIGHT... GAZ040-063>065-SCZ018-020-025-026-022245- /O.CAN.KCAE.LW.Y.0016.000000T0000Z-141102T1500Z/ /O.EXP.KCAE.FZ.W.0004.000000T0000Z-141102T1300Z/ /O.CON.KCAE.FZ.W.0005.141103T0700Z-141103T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-MCCORMICK-NEWBERRY-EDGEFIELD- SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...MCCORMICK...NEWBERRY...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING 808 AM EST SUN NOV 2 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... ...LAKE WIND ADVISORY IS CANCELLED... ...FREEZE WARNING HAS EXPIRED... * TEMPERATURE...FREEZING TEMPERATURES WILL OCCUR TONIGHT WITH LOWS IN THE UPPER 20S TO AROUND 30. * IMPACTS...YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ077-SCZ015-016-021-022-027>031-035>038-041-022245- /O.CAN.KCAE.LW.Y.0016.000000T0000Z-141102T1500Z/ /O.CON.KCAE.FZ.W.0005.141103T0700Z-141103T1300Z/ BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...WINNSBORO...CAMDEN...LUGOFF...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 808 AM EST SUN NOV 2 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... ...LAKE WIND ADVISORY IS CANCELLED... * TEMPERATURE...FREEZING TEMPERATURES WILL OCCUR TONIGHT WITH LOWS IN THE UPPER 20S TO AROUND 30. * IMPACTS...YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Nov 1, 11:41 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 1, 11:41 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1141 AM EDT SAT NOV 1 2014
.SYNOPSIS...
A STRONG UPPER LEVEL LOW WILL CONTINUE PUSHING THROUGH THE REGION
TODAY. COLDER AIR WILL CONTINUE TO BUILD INTO THE REGION ALONG
WITH BREEZY CONDITIONS. THE FIRST WIDESPREAD FROST ALONG WITH THE
FIRST FREEZE OF THE SEASON FOR SOME AREAS WILL LIKELY OCCUR SUNDAY
NIGHT/MONDAY MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CENTER OF THE UPPER LOW CLOSER TO THE COAST AT THIS TIME. REGIONAL
RADARS SEEM TO INDICATE THAT THE MOVEMENT HAS SLOWED. PLENTY OF
RAINFALL NOW ON THE BACKSIDE OF THE LOW...WITH POSSIBLY SOME LIGHT
SNOW STILL MIXED IN IN ISOLATED AREAS. TEMPERATURES WILL BE SLOW
TO CLIMB...AND HAVE LOWERED THOSE DOWNWARD FOR THE REMAINDER OF
THE AFTERNOON. WILL ALSO BE RAISING POPS FOR THE AFTERNOON.
WINDS WILL CONTINUE TO BE STRONG AND GUSTY...SO WILL BE
CONTINUING THE LAKE WIND ADVISORY. SUSTAINED WINDS 15 TO 25 MPH
WITH GUSTS AS HIGH AS 30 TO 40 MPH EXPECTED THIS AFTERNOON INTO
TONIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
AS THE UPPER LOW MOVES OFFSHORE BY SATURDAY EVENING...HIGH
PRESSURE ASSOCIATED WITH A COLD DRY CANADIAN AIR MASS WILL SETTLE
OVER THE AREA FOR THE REMAINDER OF THE WEEKEND. A STRONG PRESSURE
GRADIENT WILL PERSIST THROUGH THE OVERNIGHT HOURS SATURDAY NIGHT
WHICH WILL PREVENT IDEAL STRONG RADIATIONAL COOLING FROM OCCURRING
BY KEEPING MUCH OF THE BOUNDARY LAYER WELL MIXED. THIS MEANS THAT
LOWS SATURDAY NIGHT AND SUNDAY MORNING WILL GENERALLY BE
DETERMINED BY THE COLD ADVECTION TAKING PLACE INSTEAD OF BY
RADIATIONAL COOLING. THIS PUTS LOWS GENERALLY IN THE MID 30S. A
FEW COLDER/MORE SHELTERED LOCATIONS MAY FALL INTO THE LOWER
30S...BUT MIXING SHOULD PREVENT ANY WIDESPREAD FROST FORMATION.
SUNDAY WILL FEATURE DECREASING CLOUDINESS AND MOSTLY SUNNY SKIES
WITH SLIGHTLY WARMER BUT STILL WELL BELOW NORMAL TEMPERATURES WITH
HIGHS IN THE 50S. THE BEST NIGHT FOR WIDESPREAD FROST AND THE
POTENTIAL FOR FREEZING TEMPERATURES APPEARS TO BE LATE SUNDAY
NIGHT AND MONDAY MORNING. WINDS SHOULD DIMINISH UNDER LOW-LEVEL
INVERSION...SKIES WILL BE CLEAR...AND AIR MASS WILL BE DRY. THIS
CREATES IDEAL RADIATIONAL COOLING CONDITIONS. THE TREND IN MODEL
GUIDANCE OVER THE PAST COUPLE OF DAYS HAS BEEN TO LOWER
TEMPERATURES SUNDAY NIGHT/MONDAY MORNING. EXPECT MANY LOCATIONS TO
FALL TO FREEZING OR BELOW BY SUNRISE MONDAY. OVERNIGHT LOWS WILL
FALL INTO THE UPPER 20S TO LOWER 30S. DO NOT BELIEVE ANY RECORDS
WILL BE BROKEN...BUT FORECAST TEMPERATURES JUST ABOVE RECORDS FOR
AGS AND CAE.
FOR SUNDAY NIGHT...AT A MINIMUM WILL LIKELY NEED A FROST
ADVISORY...BUT WITH CONTINUED DOWNWARD TREND OF THE GUIDANCE...IT
LOOKS LIKE A FREEZE WARNING WILL BE NEEDED. HAVE OPTED NOT TO
ISSUE A FREEZE WATCH...BUT A FREEZE WARNING COULD BE ISSUED LATER.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
BEHIND THIS SYSTEM...COOL AND DRY WEATHER SHOULD PERSIST AT LEAST
INTO WEDNESDAY. MONDAY MORNING TEMPERATURES WILL START OFF WELL
BELOW NORMAL IN THE LOWER TO MID 30S...WITH WIDESPREAD FROST
EXPECTED ALONG WITH SOME AREAS OF FREEZING/BELOW FREEZING
TEMPERATURES. FULL SUNSHINE EXPECTED WITH A DRY AIR MASS IN PLACE
WILL YIELD SLIGHTLY WARMER TEMPERATURES COMPARED TO SUNDAY BUT
STILL REMAINING WELL BELOW NORMAL. THE SURFACE RIDGE WILL SHIFT
OFFSHORE ON TUESDAY WITH A RETURN SOUTHERLY FLOW EXPECTED AROUND
THE SURFACE HIGH...WHICH WILL PROVIDE WARMER TEMPERATURES AND
INCREASED LOW LEVEL MOISTURE. NEAR NORMAL TEMPERATURES EXPECTED
TUESDAY WITH HIGHS IN THE UPPER 60S TO LOWER 70S AND MUCH WARMER
MIN TEMPERATURES TUESDAY NIGHT IN THE UPPER 40S.
THE FORECAST BECOMES A BIT MORE CHALLENGING AND LESS CONFIDENT BY
MID WEEK...DUE TO TIMING AND STRENGTH ISSUES. WILL CARRY SLIGHT
CHANCE POPS WED NGT/THU WITH APPROACHING FRONT. TEMPERATURES WILL
WARM BACK TO NEAR OR SLIGHTLY ABOVE NORMAL VALUES.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
MVFR OR IFR CONDITIONS WERE OCCURRING AT THE TAF SITES THIS MORNING.
EXPECT CONTINUED MVFR OR IFR CONDITIONS INTO EARLY THIS AFTERNOON
BECAUSE OF WRAP-AROUND MOISTURE ASSOCIATED WITH THE OFFSHORE LOW.
PRECIPITATION WAS ALSO OCCURRING. VERY COLD TEMPERATURES
ASSOCIATED WITH A STRONG UPPER-LEVEL LOW WILL HELP CAUSE WET SNOW
AT TIMES THIS MORNING. DIMINISHING UPPER-LEVEL LIFT AND SLIGHT
DIURNAL WARMING SHOULD RESULT IN A DIMINISHED THREAT OF SNOW LATER
THIS MORNING AND THIS AFTERNOON. THE STRONG PRESSURE GRADIENT
BETWEEN THE OFFSHORE LOW AND THE PRESSURE RIDGE BUILDING INTO THE
AREA FROM THE WEST WILL BRING STRONG WINDS. THE GFS LAMP SUPPORTS
GUSTS 25 TO 30 KNOTS. THE PRESSURE GRADIENT WILL WEAKEN AND WINDS
WILL DIMINISH THIS EVENING AS THE RIDGE GETS CLOSER TO THE AREA.
DRYING ASSOCIATED WITH THE RIDGE WILL ALSO BRING A RETURN TO VFR
CONDITIONS. THE GFS LAMP SUPPORTS VFR CEILINGS DEVELOPING THIS
AFTERNOON AND EXPECT CLEARING THIS EVENING AS THE DRY RIDGE MOVES
INTO THE AREA.
.EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.
&&
.CLIMATE...
JUST A FEW CLIMATE NOTES FOR THE PERIOD...
NEW RECORD...THE EARLIEST OFFICIAL SNOWFALL...NOT MEASURABLE
SNOWFALL...AT COLUMBIA IS NOW NOVEMBER 1ST 2014.
OLD RECORD...THE EARLIEST OFFICIAL SNOWFALL...NOT MEASURABLE
SNOWFALL...AT COLUMBIA WAS NOVEMBER 9TH 1913.
THE EARLIEST MEASURABLE SNOWFALL AT COLUMBIA IS NOVEMBER 19TH
1901 WHEN 3.3 INCHES OF SNOW FELL.
LOOKING AT THE RECORD LOW TEMPERATURES FOR SUNDAY NIGHT/MONDAY
MORNING...WHICH WOULD BE NOVEMBER 3RD.
THE RECORD LOW AT COLUMBIA IS 27 DEGREES SET IN 1963 AND 1954.
THE RECORD LOW AT AUGUSTA IS 22 DEGREES SET IN 1954.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 10 AM EST SUNDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 10 AM EST SUNDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Nov 1, 11:20 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1120 AM EDT SAT NOV 1 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021530- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1120 AM EDT SAT NOV 1 2014 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. LAKE WIND ADVISORY. ALSO...A FREEZE WARNING WILL LIKELY BE NEEDED FOR SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 1, 9:23 AM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
923 AM EDT SAT NOV 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW BATESBURG 33.91N 81.55W
11/01/2014 E1.0 INCH LEXINGTON SC PUBLIC
ESTIMATED 1 INCH OF SNOW IN
BATESBURG-LEESVILLE.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Nov 1, 9:33 AM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
933 AM EDT SAT NOV 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM SNOW 3 S GILBERT 33.87N 81.38W
11/01/2014 E2.0 INCH LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED NUMEROUS TREES AND
POWERLINES DOWN IN THE COUNTY BECAUSE OF WET
SNOW WEIGHT.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Nov 1, 9:45 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
945 AM EDT SAT NOV 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM SNOW 5 W LEXINGTON 33.98N 81.31W
11/01/2014 E2.0 INCH LEXINGTON SC PUBLIC
ESTIMATED 2 INCHES OF SNOW IN GRASS NEAR
LEXINGTON HIGH SCHOOL. SOME SNOW ON ROADS.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Nov 1, 10:37 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1037 AM EDT SAT NOV 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM SNOW SALUDA 34.00N 81.77W
11/01/2014 E2.0 INCH SALUDA SC EMERGENCY MNGR
CHANGED TO RAIN BUT SNOW ON SOME ROADS.
FORTY TO 50 TREES DOWN ONE OF WHICH ON
UNOCCUPIED VEHICLE. GENERALLY, 2 INCHES OF
SNOW, MAINLY GRASSY AREAS.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Nov 1, 10:44 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1044 AM EDT SAT NOV 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM SNOW 3 ENE CHAPPELLS 34.21N 81.82W
11/01/2014 E0.0 INCH NEWBERRY SC PUBLIC
DUSTING OF SNOW BETWEEN SILVERSTREET AND
CHAPPELLS IN SOUTHERN NEWBERRY COUNTY.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Nov 1, 12:01 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE COLUMBIA SC
1201 PM EDT SAT NOV 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM SNOW 3 ENE CHAPPELLS 34.21N 81.82W
11/01/2014 E0.0 INCH NEWBERRY SC PUBLIC
DUSTING OF SNOW BETWEEN SILVERSTREET AND
CHAPPELLS IN SOUTHERN NEWBERRY COUNTY.
1031 AM SNOW SALUDA 34.00N 81.77W
11/01/2014 E2.0 INCH SALUDA SC EMERGENCY MNGR
CHANGED TO RAIN BUT SNOW ON SOME ROADS.
FORTY TO 50 TREES DOWN ONE OF WHICH ON
UNOCCUPIED VEHICLE. GENERALLY, 2 INCHES OF
SNOW, MAINLY GRASSY AREAS.
0944 AM SNOW 5 W LEXINGTON 33.98N 81.31W
11/01/2014 E2.0 INCH LEXINGTON SC PUBLIC
ESTIMATED 2 INCHES OF SNOW IN GRASS NEAR
LEXINGTON HIGH SCHOOL. SOME SNOW ON ROADS.
0929 AM SNOW 3 S GILBERT 33.87N 81.38W
11/01/2014 E2.0 INCH LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED NUMEROUS TREES AND
POWERLINES DOWN IN THE COUNTY BECAUSE OF WET
SNOW WEIGHT.
0920 AM SNOW SALUDA 34.00N 81.77W
11/01/2014 E1.0 INCH SALUDA SC EMERGENCY MNGR
EMA REPORTED 10 TREES DOWN PLUS POWER LINES
DOWN AROUND SALUDA. ESTIMATED 1 INCH OF
SNOW.
0918 AM SNOW 8 NNW NEWBERRY 34.38N 81.68W
11/01/2014 E0.5 INCH NEWBERRY SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED ICE AND SNOW ON
ROADWAY AT JALAPA OVERPASS AND I26.
0907 AM SNOW PELION 33.78N 81.25W
11/01/2014 E2.0 INCH LEXINGTON SC CO-OP OBSERVER
2 INCHES OF SNOW IN PELION
0901 AM SNOW JOHNSTON 33.83N 81.81W
11/01/2014 E0.8 INCH EDGEFIELD SC CO-OP OBSERVER
3/4 INCH OF SNOW IN JOHNSTON
0900 AM SNOW BATESBURG 33.91N 81.55W
11/01/2014 E1.0 INCH LEXINGTON SC PUBLIC
ESTIMATED 1 INCH OF SNOW IN
BATESBURG-LEESVILLE.
0856 AM SNOW 2 W LEXINGTON 33.98N 81.26W
11/01/2014 E0.5 INCH LEXINGTON SC PUBLIC
ABOUT 1/2 INCH OF SNOW WITH POWER LINES DOWN
US1 AND BALL PARK RD
0735 AM SNOW RED BANK 33.93N 81.23W
11/01/2014 E1.0 INCH LEXINGTON SC PUBLIC
1 INCH SNOW IN GRASS. SLUSH ON SOME AREA
ROADS.
&&
IRIS SYSTEMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 7:44 AM EDT | Winter Weather Advisory | CAE | Columbia, Lincoln, McDuffie, Richmond | 3 hr |
| Nov 1, 1:21 PM EDT | Freeze Warning | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 44 hr |
Nearby
Freeze Warnings in Georgia, 2014Freeze Warnings in South Carolina, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.